Jump to content

Am I going too fast?


[wh...]

Recommended Posts

Dear BB

I have come from 6 mgs day of ativan to 1.5 mg ativan and 12 mgs valium in 9 weeks. after about 3 years of use. (i havent made a complete crossover because I tried and i just couldnt sleep at all) Im straight tapering the ativan.

I already had tolerance withdrawral when I started tapering and still do. Anxiety,fear,insomnia, social anxiety, migraines (already had them)(sleeping about 5 hours).

Holding my own ,but barely. Its getting harder.

this is my third try tapering and desperately serious about it now.

Whats your opinion or experience?

I dont want protracted withdrawral too long after im off.

is this too fast :-*

 

Link to comment
Share on other sites

Wow you are tapering 3 different meds quickly at once?  I read that you should taper one at a time.  I also read that with poly drug situations you should taper the weakest one first.

 

I am not sure about remeron, but it seems like you should taper the ativan and hold the valium since valium has a much longer half-life.

Link to comment
Share on other sites

The frequency with which you are reducting your benzo load looks okay to me but I am concerned about you tapering off both the ativan and valium at the same time.  I like Wilcofan's suggestion to taper off the ativan first and then worry about the valium and remeron. 
Link to comment
Share on other sites

I would say that you are tapering too quickly, and I also think that you should tackle one med at a time.  My advise would be to continue to taper the Ativan, but slow it down some what.  And then once you have completed that taper, move onto the Valium. But only do so once you are feeling somewhat stable.  And, remember, this is not a race, it's a marathon.
Link to comment
Share on other sites

well in the last 48 hours the .5 mg cut on the ativan really hit me , I had been unable to sleep. I have to go back to 2 mgs. I think its fast too. I just came from my p-docs (ugh) and he thinks its not fast enough. Im going to just try and hold right here a bit. I cant possibly make any more cuts now, i tried.

 

crossing over to valium is a problem because even with the benzo equivalent dose (10 to 1) I cant fall asleep.

and if I dont sleep I get the most horrible migraines.

 

ill have to update my profile

thanks

Link to comment
Share on other sites

Hi what2do,

 

Sorry you are having such a hard time right now.  Please listen to the advice of our experienced BB, they will not steer us in the wrong direction.  I'm sorry to say, but most docs don't know what they are talking about when it comes to benzos and even AD's.    I've also read on many different sites that you should taper off one med at a time.

 

Take care and please keep us informed as to how you are doing.

 

NYClady

P.S.  Will be praying for you as soon as I get off the computer.

 

 

Link to comment
Share on other sites

I agree with just about everything that has been said here, speakng as someone who tapered Ativan too fast myself, you dont want to get yourself in that position and it seems like you may be getting there based on how your body is feeling. First you need to get a real plan based on others experience , Ashton, BB etc. Check out Ashton chapter II schedule 8 and remember 10mg diazepam=1mg lorazepam  Then you need to educate your doc with the print outs  from Ashton etc or get another doc remember he works for you.  BTW what kind of a doc are you dealing with?  If remeron is an antidepresant then Ashton says it should be tapered last.  So the order would appear to be ativan first, then Valium and finally remeron, one at a time per Ashton.  But check out Ashton and get a second opinion from a psyc doc if your doc has you on the current schedule.

dividing the ativan doses into 4X/dy will reduce the crash time (and the hi feel good time)  We all need to educate ourselves!

Link to comment
Share on other sites

  Thanks all

david, i see you have those lorazepam blues as well. Yes tapering the ativan is the priority , i used to take it all day and at night as well to sleep. now i take the valium during the day (12mgs valium > was 2 to3 mg ativan), That was the first real ouch and it still hurts. I cant devide the ativan into smaller doses during the day because its the only thing that gets me to sleep(maybe ill try it anyway just to see, I dont like having a 2mg "jolt" in my "graph"). as for the remeron im taking it as a sleep aid but since its effectiveness dwindles I got up to 60 mgs so I just needed to reduce it because it simply was too high a dose(it has side effects such as weight gain and headache).

If I had a job id probably be able to deal with this crap better but where I am and my past "resume" aint so great so thats not going to happen. I just picked up my (2 week) supply of lorazepam and valium this morning and I just even hate to go and get this crap.

now im just ranting. Anyways, I saw my P-doc yesterday and this guty just doles em out and has no idea about slow tapering and the damage this stuff can do. when I told him I couldnt hack 1.5 mg lorazepam (after 2 weeks at 2.0 from 2.5 and 3.0  9 weeks ago he starts pushing like im slacking or something, i told him its like its caught up with me and it has .

One good thing is that the frequency of my migraines is down, i dont know if its the benzo reduction or the remeron but headaches are fewer. im still taking Triptans daily though nopt as much.

sorry im ranting so much, Thanks for taklking  and taht helps too. :D:idiot:

sorry im ranyt

Link to comment
Share on other sites

what2do,

Rant away to your hearts content!  Thats one of the things the forum and BBs are for.  Your doc needs to learn about small 10% cuts every 2wks from Ashton.  Go to the library if need be and print it out for him.  I have yet to hear of a doc, no matter how well meaning, that knows his way around this stuff.

Hang in there, David B

Link to comment
Share on other sites

The answer is in the way you feel. There is no definitive answer as to how fast you should taper. If you feel awful you are probably tapering to fast.
Link to comment
Share on other sites

i feel like crap, but thats not new, I am sleeping less and erratically. im dizzy. I just ordered some l-theanine and l-glutamine?? benzene , what is the trazadone doing for you?
Link to comment
Share on other sites

i feel like crap, but thats not new, I am sleeping less and erratically. im dizzy. I just ordered some l-theanine and l-glutamine?? benzene , what is the trazadone doing for you?

 

It helps me sleep.

Link to comment
Share on other sites

I think its fast too. I just came from my p-docs (ugh) and he thinks its not fast enough.

 

I think we can all agree that your p-doc is wrong on that score!  I think holding until you, hopefully, feel more stable is a good idea.  And then, once you feel up to it, proceed with a slow, sensible taper.  We generally recommend that you cut no more than 10% of your daily dose every 7 to 14 days, or longer if need be.  Just take your time and listen to what your body is telling you.

Link to comment
Share on other sites

Thanks for all the advice. I will fight this out with my p-doc....calmly! ( i cant really change easily because its really hard to even get a psych appointment here ,Richmond Va USA,  NEVER COME HERE IT SUCKS)

Anyway I will try a small cut in the adavan in the next couple of days and see how I fare. I will try and cut .4 mg or .5. Im not cutting the valium right now because thats wht im taking in the daytime and it does help a bit with anxiety. Once I cut more of the adavan then maybe I can transition to valium only.

thanks for the info Benzene, i have some trazadone that I never took, maybe Ill try it.Im sleeping EXACTLY 4.5 hours per night ...ugh( ill research it on the net first  ;)

thanks

Link to comment
Share on other sites

×
×
  • Create New...